Alert archive / South Dakota / Wind Advisories in 2010

Wind Advisory 6, NWS Sioux Falls, SD

May 5, 20104 states

NWS Sioux Falls, SD issued this wind advisory at May 5, 2010, 3:38 AM CDT for 4 states. It took effect at May 5, 2010, 9:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 5, 2010, 3:38 AM CDT (08:38 UTC)
In effect from
May 5, 2010, 9:00 AM CDT
Expired
May 5, 2010, 4:00 PM CDT
In force
7 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2010-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2010-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2134 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WWUS73 KFSD 050838
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
338 AM CDT WED MAY 5 2010

...STRONG WEST WINDS TODAY AS LOW PRESSURE MOVES NORTH OF AREA...

.LOW PRESSURE MOVING EAST FROM NORTH DAKOTA INTO MINNESOTA THIS
MORNING WILL BRING VERY STRONG WEST WINDS THIS MORNING INTO MID
AFTERNOON. THE WINDS WILL DECREASE AND BECOME MORE NORTHWEST LATE
THIS AFTERNOON AS HIGH PRESSURE APPROACHES FROM THE WEST.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-051645-
/O.NEW.KFSD.WI.Y.0006.100505T1400Z-100505T2100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
338 AM CDT WED MAY 5 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. 

* TIMING...WINDS WILL CONTINUE TO INCREASE EARLY THIS MORNING AND
  STAY VERY STRONG THROUGH EARLY AFTERNOON. WINDS WILL DECREASE
  LATE THIS AFTERNOON.

* WEATHER CONDITIONS...SUSTAINED WEST WINDS WILL AVERAGE 25 TO 35
  MPH...AND BE ACCOMPANIED BY GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
WILLIAMS
2 follow-up statements
491 
WWUS73 KFSD 051417
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
917 AM CDT WED MAY 5 2010

...STRONG WEST WINDS TODAY AS LOW PRESSURE MOVES NORTH OF AREA...

.LOW PRESSURE MOVING EAST FROM NORTH DAKOTA INTO MINNESOTA THIS
MORNING WILL BRING VERY STRONG WEST WINDS THROUGH MID AFTERNOON.
THE WINDS WILL DECREASE AND BECOME MORE NORTHWEST LATE THIS
AFTERNOON AS HIGH PRESSURE APPROACHES FROM THE WEST.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-052100-
/O.CON.KFSD.WI.Y.0006.000000T0000Z-100505T2100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
917 AM CDT WED MAY 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON.

* TIMING...STRONG WEST TO NORTHWEST WINDS WILL PERSIST THROUGH MID
  AFTERNOON AND BEGIN TO DECREASE IN THE LATE AFTERNOON. 

* WEATHER CONDITIONS...SUSTAINED WEST TO NORTHWEST WINDS WILL
  AVERAGE 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
450 
WWUS73 KFSD 052044
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
344 PM CDT WED MAY 5 2010

.GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TO DIMINISH THROUGH
THE AFTERNOON...AND ARE EXPECTED TO BECOME LIGHT THIS EVENING.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-052145-
/O.EXP.KFSD.WI.Y.0006.000000T0000Z-100505T2100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
344 PM CDT WED MAY 5 2010

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. 

* TIMING...WINDS WILL CONTINUE TO DROP BELOW WIND ADVISORY
  CRITERIA BY LATE AFTERNOON.

* WEATHER CONDITIONS...WEST TO NORTHWEST WINDS WILL CONTINUE BRISK
  AT A GUSTY 20 TO 35 MPH...DROPPING TO 10 MPH OR LESS BY SUNSET.


$$

CHAPMAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at May 4, 9:35 PM CDT, 6 hours 3 minutes earlier.

Area forecast discussion, May 4, 9:35 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
935 PM CDT TUE MAY 4 2010

.DISCUSSION...
A FEW LIGHT SHOWERS HAVE HUNG ON ACROSS THE SOUTHEAST CORNER OF THE
CWA THIS EVENING WITH WEAK WAVE PUSHING THRU THE AREA AND ADJUSTED
POPS IN THE GRIDS EARLIER FOR THIS THROUGH 04Z. CLEARING EXPECTED TO
FOLLOW AS THE WAVE PUSHES EAST OF THE FORECAST AREA...WITH LITTLE
CHANGE TO GOING FORECAST LOWS IN THE UPPER 30S TO LOWER 40S. WINDS
SHOULD INCREASE AGAIN LATER TONIGHT AS ANOTHER PUSH OF WEAK COLD
ADVECTION AND PRESSURE RISES MOVE INTO THE AREA FROM THE WEST.
STRONGER WINDS ALOFT WITH THIS SURGE THAN WE SAW EARLIER TODAY...
THOUGH ANY SPEEDS PUSHING WIND ADVISORY CRITERIA EXPECTED TO HOLD
OFF UNTIL A FEW HOURS AFTER DAYBREAK. UPDATED GRIDS/PFM/ZFP HAVE
BEEN SENT.

&&

.AVIATION...
WNDS WL AGAIN BE THE MOST SIGNIFICANT AVIATION CONCERN. AFTER A
RELATIVELY QUIET NIGHT...MARRED ONLY BY PASSAGE OF SECONDARY SFC
TROUGH TOWARD EARLY MORNING ARND KHON...AND QUICKLY THRU REST OF CWA
DURING MORNING STRENGTHENING GRADIENT. CONTINUED CAA WL AGAIN BRING
A STRONGLY MIXED DAY WITH WINDS GUSTING AOA 30KTS FROM 14-15Z THRU
MOST OF AFTN HOURS. VFR CONDITIONS WL CONTINUE THROUGH THE PERIOD.
/CHAPMAN
&&

.PREV DISCUSSION...
WINDS DID NOT QUITE MAKE IT TO ADVISORY CRITERIA AND WITH ONLY A FEW
HOURS LEFT UNTIL SUNSET WHEN THE WINDS WILL DROP OFF...WILL GO AHEAD
AND DROP THE ADVISORY.. OTHERWISE...NOT MUCH LEFT OF THUNDERSTORM
CHANCES AS THE SFC COLD FRONT HAS PRESSED EAST OF THE CWA. STILL
HAVE SOME COLD AIR ALOFT WORKING INTO THE CWA SO COULD SEE A BRIEF
SHOWER OR SPRINKLES WITH THIS. DO NOT FEEL THAT COVERAGE WILL BE
ENOUGH TO WARRANT A MENTION THOUGH. WINDS SHOULD STAY A LITTLE MIXY
TONIGHT SO EVEN WITH THE COLDER AIR WORKING IN WILL AIM FOR LOWS IN
THE UPPER 30S TO AROUND 40.  /08

WEDNESDAY IS LOOKING TO BE DRY AS THE UPPER LEVEL LOW OVER THE UPPER
MIDWEST EARLY IN THE DAY PUSHES OFF INTO THE GREAT LAKES REGION.
ONLY REAL EFFECT FROM THIS SYSTEM WILL BE A FEW CLOUDS IN OUR
NORTHERN ZONES.  OTHERWISE...BELOW NORMAL TEMPERATURES WILL BE THE
RULE ONCE AGAIN WITH CAA CONTINUING ACROSS THE AREA...AND HIGHS
SHOULD TOP OUT IN THE UPPER 50S TO LOWER 60S. WITH THE CAA/STEEP LOW
LEVEL LAPSE RATES/INCREASING PRESSURE RISES/AND 850 AND 925 MB
WINDSPEEDS AROUND 30 TO 40 KTS IT WILL BE ANOTHER WINDY DAY...AND A
WIND ADVISORY MAY BE IN ORDER AT SOME POINT.

MAY SEE LIGHT SHOWERS DEVELOP IN OUR FAR WEST LATE WEDNESDAY NIGHT
WITH WAA OUT AHEAD OF A MID LEVEL WAVE LIFTING OUT OF WYOMING. WINDS
WILL DIE OFF ON WEDNESDAY NIGHT AND LOWS WILL DROP DOWN INTO THE
UPPER 30S TO LOWER 40S. WEAK WAVE CONTINUES TO TRACK ACROSS THE AREA
ON THURSDAY WITH WAA/ISENTROPIC LIFT OVERSPREADING THE CWA. BEST
CHANCE OF POPS ON THURSDAY WILL RESIDE IN OUR NORTH AND WEST WHERE
DEEPER MOISTURE COINCIDES. IT WILL BE A VERY COOL DAY WITH
CLOUDS/POSSIBLE SHOWERS AND AN EASTERLY LOW LEVEL FLOW...AND HIGHS
LOOK TO BE AROUND 50 IN OUR NORTH AND WEST TO AROUND 60 IN OUR FAR
SOUTHEAST.

RAIN CHANCES WILL PICK UP ON THURSDAY NIGHT AS THE MAIN WAVE PUSHES
OUT OF THE ROCKIES...AND HAVE HIGHEST POPS ACROSS OUR NORTH WITH A
DEVELOPING TROWAL...AND MODELS SUGGESTING THAT THE DRY SLOT MAY
SWING ACROSS OUR SOUTH VERY LATE THURSDAY NIGHT AND EARLY FRIDAY.
THERMAL PROFILES DO SUGGEST THAT A LITTLE BIT OF SNOW COULD MIX IN
WITH RAIN OVER THE WESTERN JAMES RIVER VALLEY BY VERY EARLY FRIDAY
MORNING WITH THE 850 MB 0 DEGREE ISOTHERM PUSHING THROUGH THAT AREA
BY 12Z ON FRIDAY. NOT TOO WORRIED ABOUT SNOW STICKING AT THIS POINT
WITH WARM GROUND AND SURFACE TEMPERATURES REMAINING IN THE MID 30S
OR ABOVE ON THURSDAY NIGHT. FRIDAY IS LOOKING TO BE A RAW MISERABLE
DAY WITH PRECIPITATION TAPERING OFF FROM SOUTHWEST TO NORTHEAST AND
GUSTY NORTHWEST WINDS.  HIGHS WONT MAKE IT OUT OF THE 40S IN OUR
NORTH...TO THE LOWER 50S IN OUR SOUTH.

IN THE EXTENDED...SATURDAY THROUGH MONDAY...A RELATIVELY ACTIVE AND
COOL PATTERN LOOKS TO CONTINUE ACROSS THE REGION. WITH FRIDAYS
DEPARTING SYSTEM...WE WILL GET A BRIEF REPRIEVE FROM PRECIPITATION
ON SATURDAY AS SURFACE AND UPPER LEVEL RIDGING BUILDS INTO THE
REGION. 850 MB TEMPERATURES WILL STILL BE HOVERING JUST EITHER SIDE
OF 0 DEGREES C ON SATURDAY...AND HIGHS WILL REMAIN BELOW NORMAL IN
THE MID 50S TO LOWER 60S...WITH LOWS CONTINUING IN THE MID AND UPPER
30S. BY LATE SATURDAY NIGHT INTO SUNDAY...HIGH PRESSURE BEGINS TO
PUSH OFF TO THE EAST...PUTTING US IN A RETURNING SOUTHEASTERLY
FLOW...AND COULD SEE A FEW SHOWERS IN OUR WEST SPREADING EASTWARD
WITH WAA OUT AHEAD OF LOW PRESSURE LIFTING OUT OF THE CENTRAL
ROCKIES/WESTERN HIGH PLAINS. MODELS IN PRETTY GOOD AGREEMENT WITH
THIS WAVE LIFTING OUT INTO THE PLAINS STATES FOR THE BEGINNING OF
NEXT WEEK. TEMPERATURES THROUGH THE PERIOD LOOK TO REMAIN BELOW
NORMAL IN A EAST TO SOUTHEASTERLY LOW LEVEL FLOW...WITH HIGHS AGAIN
IN THE UPPER 50S TO LOWER 60S...POSSIBLY WARMING MAINLY INTO THE 60S
BY TUESDAY. LOWS WILL BE GENERALLY IN THE LOWER TO MID 40S.  /JM

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&
Hazardous weather outlook, May 4, 11:56 AM CDT, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1156 AM CDT TUE MAY 04 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-051200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1156 AM CDT TUE MAY 04 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER MAINLY PARTS OF
NORTHWEST IOWA AFTER 300 PM CDT. A FEW STORMS COULD PRODUCE HAIL
TO THE SIZE OF DIMES AS WELL AS WIND GUSTS TO 50 MPH.

WIND AND FOG...
STRONG WESTERLY WINDS WILL OCCUR FOLLOWING THE PASSAGE OF A COLD
FRONT TODAY...INCREASING TO 25 TO 35 MPH WITH GUSTS AROUND 40
MPH. WINDS WILL DROP OFF QUICKLY THIS EVENING.

FIRE DANGER...
THE IS A VERY HIGH FIRE DANGER OVER SOUTH CENTRAL SOUTH DAKOTA
THIS AFTERNOON...DUE TO A STRONG WESTERLY WIND A LOW RELATIVE
HUMIDITIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Wind Advisories in South Dakota, 2010Wind Advisories in Iowa, 2010Wind Advisories in Minnesota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.